Alert archive / California / Flash Flood Watches in 2013

Flash Flood Watch 2, NWS Hanford, CA

July 22, 2013

NWS Hanford, CA issued this flash flood watch at Jul 22, 2013, 3:19 PM PDT. It took effect at Jul 23, 2013, 11:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2013, 3:19 PM PDT (22:19 UTC)
In effect from
Jul 23, 2013, 11:00 AM PDT
Expired
Jul 23, 2013, 11:00 PM PDT
In force
12 hr
Issued by
NWS Hanford, CA
Flood severity
None

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this flash flood watch went out at Jul 22, 8:50 AM PDT, 6 hours 29 minutes earlier.

Area forecast discussion, Jul 22, 8:50 AM PDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
850 AM PDT MON JUL 22 2013

.UPDATE...
EXPANDED SHOWER/THUNDERSTORM POPS INTO MUCH OF SAN JOAQUIN VALLEY
AS SHOWER ACTIVITY MOVES NORTHWARD INTO FRESNO COUNTY THIS
MORNING. PROVIDED QUICK UPDATE TO FORECAST FOR THIS MORNING.

&&

.SYNOPSIS...
CLOUDS WITH SHOWERS AND POSSIBLE THUNDERSTORMS ARE EXPECTED OVER THE
DESERT AND MOUNTAINS OF TULARE AND KERN COUNTIES AS TROPICAL
MOISTURE CONTINUES TO FLOW OVER THAT REGION. A SLIGHT CHANCE OF
SHOWERS FOR THE SAN JOAQUIN VALLEY LATER TODAY EXISTS AS WELL.
TEMPERATURES MAY BACK OFF SLIGHTLY TODAY MAINLY DUE TO INCREASE IN
CLOUD COVER AND WEAKENING OF THE UPPER LEVEL RIDGE.

&&

.DISCUSSION...
ADDED POPS TO MUCH OF SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS FOR
THIS MORNING AS AREA OF SHOWERS MOVES NORTHWARD OVER FRESNO
COUNTY. ALSO LEFT A SLIGHT CHANCE FOR AFTERNOON/EVENING
THUNDERSTORMS FOR TODAY AS ATMOSPHERE WILL REMAIN UNSTABLE. UPPER
LEVEL LOW CONTINUES TO SLOWLY TRACK NORTHWARD ALONG THE CENTRAL CA
COAST.

&&

.PREVIOUS DISCUSSION... A WEAK UPPER LEVEL LOW IS CURRENTLY
SPINNING NORTHWESTWARD NEAR THE SOUTHERN CALIFORNIA
COAST...STEERING MOISTURE INTO OUR AREA AND PROVIDING SOME
INSTABILITY TO HELP FIRE OFF CONVECTION IN THE AREA. A ROUND OF
THUNDERSTORMS MOVED FROM THE MOUNTAINS DURING THE EVENING...WITH
RESIDUAL CLOUDS AND SOME AREAS OF LIGHT RAIN MOVING ACROSS THE
VALLEY OVERNIGHT. SOMEWHAT MUGGY CONDITIONS PREVAIL THIS MORNING
IN THE MOIST AND CLOUDY AIRMASS.

MODELS PROG ADDITIONAL MOISTURE TO BE STEERED INTO OUR REGION AS
THE LOW CONTINUES TO DRIFT NORTHWESTWARD TODAY. THERE WILL BE A
CHANCE FOR MORE MOUNTAIN AND DESERT THUNDERSTORMS TODAY AND THIS
EVENING...WITH LOCALIZED FLOODING POSSIBLE AS PWATS CLIMB ABOVE 1.5
INCHES OVER MUCH OF THE AREA. A FLASH FLOOD WATCH CONTINUES
THROUGH THIS EVENING FOR THE DESERT ZONES AND THE TULARE AND KERN
COUNTY MOUNTAINS...WHERE THE BEST MOISTURE WILL RESIDE. THERE WILL
BE A SLIGHT CHANCE FOR MEASURE ABLE PRECIPITATION IN THE VALLEY
ZONES AS SOME SHOWERS AND STORMS COULD BE STEERED THERE AGAIN
TODAY AND TONIGHT.

A MORE SOUTHWESTERLY FLOW IS PROGGED BY TUESDAY AS THE LOW
TRACKS NORTHWARD...TRENDING THUNDERSTORM CHANCES MORE TO THE
SIERRA ZONES. THE LOW PRESSURE AREA IS PROGGED TO LIFT INLAND NEAR
NORTHERN CALIFORNIA BY WEDNESDAY...WITH HIGH PRESSURE REBUILDING
OVER US THROUGH THE END OF THE WEEK. MODELS THEN WEAKEN THE RIDGE
AGAIN DURING THE FIRST PART OF NEXT WEEK AS THEY SWING A TROUGH
INTO THE WEST COAST. THE UPSHOT OF THIS WILL BE JUST A FEW
POSSIBLE THUNDERSTORMS NEAR THE SIERRA CREST AFTER TUESDAY.
TEMPERATURES WILL BE A BIT COOLER FOR THE NEXT COUPLE OF DAYS
BEFORE THE RIDGE REBUILDS...WARMING CONDITIONS BACK TO SEVERAL
DEGREES ABOVE CLIMO THROUGH THE END OF THE WEEK. THE ENCROACHING
TROUGH EARLY NEXT WEEK SHOULD BRING SLIGHT COOLING AGAIN.

&&

.AVIATION...
ISOLATED SHOWERS AND THUNDERSTORMS IN THE SAN JOAQUIN VALLEY
WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS IN THE
MOUNTAINS AND DESERT THROUGH 06Z TUESDAY. LOCAL MVFR CEILINGS
ARE POSSIBLE IN THE MOUNTAINS IN HEAVIER SHOWERS. OTHERWISE VFR
CONDITIONS WILL PREVAIL DURING THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...
ON MONDAY JULY 22 2013... UNHEALTHY FOR SENSITIVE GROUPS IN FRESNO
AND KERN COUNTIES AND SEQUOIA NATIONAL PARK AND FOREST.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 07-22      112:2006     83:1896     84:2006     56:1903
KFAT 07-23      113:2006     84:1918     90:2006     55:1897
KFAT 07-24      113:2006     87:1999     85:2006     55:1903

KBFL 07-22      113:1908     82:1984     88:1910     50:1903
KBFL 07-23      114:1931     86:1903     83:2006     54:1914
KBFL 07-24      115:1908     83:1999     83:2006     52:1914
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING CAZ095-097>099.

&&

PUBLIC...BSO
AVN/FW...DURFEE
PREV DISCUSSION...JEB
SYNOPSIS...WP

WEATHER.GOV/HANFORD
Hazardous weather outlook, Jul 22, 5:35 AM PDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
535 AM PDT MON JUL 22 2013

CAZ095-097>099-231230-
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
535 AM PDT MON JUL 22 2013

...FLASH FLOOD WATCH IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERT AND
THE KERN AND TULARE COUNTY MOUNTAINS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING. FOR
DETAILS REFER TO /SFOFFAHNX/ ISSUED BY THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN HANFORD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS TUESDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ089>092-231230-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
535 AM PDT MON JUL 22 2013

...THUNDERSTORMS POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ093-094-096-231230-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
535 AM PDT MON JUL 22 2013

...THUNDERSTORMS POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FOOTHILLS OF THE
SOUTHERN SIERRA NEVADA AND THE HIGHER ELEVATIONS FROM YOSEMITE TO
KINGS CANYON.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY...THEN JUST A FEW
AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE NEAR THE CREST THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

JEB

In the hours before

Special weather statement, Jul 22, 1:56 PM PDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
156 PM PDT MON JUL 22 2013

CAZ094-097-222200-
TULARE CA-
156 PM PDT MON JUL 22 2013

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL TULARE COUNTY IN CENTRAL CALIFORNIA

UNTIL 300 PM PDT

AT 139 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 30 MILES EAST OF PORTERVILLE...MOVING WEST AT 25
MPH.

HEAVY RAIN...WINDS GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHEASTERN TULARE COUNTY EAST OF PORTERVILLE INCLUDING
JOHNSONDALE...PEPPERMINT...CAMP NELSON.

LAT...LON 3619 11827 3584 11818 3584 11888 3622 11888
TIME...MOT...LOC 2054Z 282DEG 40KT 3596 11829

DUDLEY

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 1:56 PM PDTSpecial Weather StatementHNXTulare64 min
Jul 22, 2:22 PM PDTFlash Flood WarningHNXTulare3 hr
Jul 22, 3:25 PM PDTFlash Flood WarningHNXKern3 hr
Jul 22, 4:54 PM PDTFlash Flood WarningHNXKern3 hr
Jul 22, 4:54 PM PDTSevere Thunderstorm WarningHNXKern51 min

Nearby

Flash Flood Watches in California, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.